MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PRO NON-POR TB BASE LT S2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. PRO NON-POR TB BASE LT S2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71524220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a primary left profix tkr surgery performed on (b)(6) 2003, the patient experienced left knee pain from suspected implant loosening and query infection.Patient required a 1 stage knee revision surgery, in which the surgeon removed the following implants: profix non-por fem lt sz4, pro metaph tib stem 14mm, pro conf tb isrt lt s2 10 and pro non-por tb base lt s2; and sent them for sonification.The surgeon suspected infection of the tibial component, of the explanted devices the tibial component and tibial stem were suspected to have a problem.The single stage revision was completed with competitor system: stryker.Patient current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H6: health effect - clinical code and health effect - impact code, section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, although it was reported that the surgeon suspected loosening and infection of the tibial components, the revision operative reports nor laboratory reports were provided for review.Since late onset infection post-prosthetic implantation (such as the reported suspected occurrence at approximately 19 years) is rare, the occurrence usually is a result from hematogenous spread (secondary bacteremia due to infection from another site).Therefore, based on the limited information provided, the clinical root cause of the reported events cannot be confirmed.The patient impact beyond the revision cannot be determined.No further clinical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Also infection has been identified as a possible adverse effect.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.Based on the clinical/medical evaluation conclusions, sterilization review was not performed.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PRO NON-POR TB BASE LT S2
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16062630
Report Number1020279-2022-05114
Device Sequence Number13961484
Product Code JWH
UDI-Device Identifier03596010228925
UDI-Public03596010228925
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2012
Device Model Number71524220
Device Catalogue Number71524220
Device Lot Number02EM10292
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO CONF TB ISRT LT S2 10, LOT#: 02FM09964.; PRO METAPH TIB STEM 14MM, LOT#:03AM10241.; PROFIX NON-POR FEM LT SZ4, LOT#:02CM05644.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale